Format

Send to

Choose Destination
Clin Respir J. 2015 Oct;9(4):506-11. doi: 10.1111/crj.12168. Epub 2014 Jun 22.

Limited granulomatosis with polyangiitis in an adolescent with Crohn's disease on infliximab therapy: cause or coincidence?

Author information

1
Division of Pediatric Infectious Diseases, Carman and Ann Adams Department of Pediatrics, Children's Hospital of Michigan, Detroit, MI, USA.
2
Division of Pediatric Gastroenterology, Carman and Ann Adams Department of Pediatrics, Children's Hospital of Michigan, Detroit, MI, USA.
3
Division of Pediatric Pathology, Wayne State University School of Medicine, Children's Hospital of Michigan, Detroit, MI, USA.
4
Division of Pediatric Hospitalist Medicine, Carman and Ann Adams Department of Pediatrics, Children's Hospital of Michigan, Detroit, MI, USA.
5
Division of Pediatric Pulmonary Medicine, Carman and Ann Adams Department of Pediatrics, Children's Hospital of Michigan, Detroit, MI, USA.

Abstract

Pulmonary involvement in Crohn's disease (CD) may precede the development of intestinal inflammation, but in most cases occurs during the course of treatment, either as an extra-intestinal manifestation, because of secondary infections, or as a side effect of the therapy itself. This case highlights the differential diagnosis and work up for multiple pulmonary nodules that developed in a patient with CD who had been in remission on infliximab therapy. Even though infectious causes, such as Mycobacteria and Fungi, account for majority of these cases, the possibility of non-infectious conditions such as autoimmune disorders should also be considered.

KEYWORDS:

Crohn's disease; adverse effects; granuloma; inflammatory bowel disease; infliximab; lung biopsy; lung disease; pulmonary nodules; tumor necrosis factor

PMID:
24865526
DOI:
10.1111/crj.12168
[Indexed for MEDLINE]
Free full text

Supplemental Content

Full text links

Icon for Wiley Icon for MLibrary (Deep Blue)
Loading ...
Support Center